Arkansas, 2011

Strong Wind in Arkansas, April 3 to 4, 2011

April 3 to 4, 2011 · NWS LZK · 45 events in 45 counties and zones

Strong south to southwest winds occurred from around dawn on the 3rd to just before dawn on the 4th. Winds gusted from 30 to 40 mph in most areas, but a few gusts were in the range of 45 to 50 mph.

Where it happened

Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.3 million
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Strong south to southwest winds occurred from around dawn on the 3rd to just before dawn on the 4th. Winds gusted from 30 to 40 mph in most areas, but a few gusts were in the range of 45 to 50 mph. The winds were in advance of a cold front and were strong enough to bring down tree limbs and power lines. In Clark County, a fence blew over and ruptured a natural gas line.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 3, 5:30 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 3, 5:30 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
630 AM CDT SUN APR 3 2011

.AVIATION...
MAINLY VFR CONDITIONS EXPECTED OVER THE NEXT 12 TO 18 HOURS. PATCHY
VFR CEILINGS THIS MORNING WHILE ISOLATED MVFR CEILINGS. WINDS WILL
BECOME ELEVATED AT ALL TAF SITES AS A STRENGTHENING SURFACE LOW
PRESSURE OVER THE PLAINS INCREASES THE PRESSURE GRADIENT. S TO SW
WINDS 10 TO 20 KNOTS WITH GUSTS AROUND 25 KNOTS THIS MORNING...
BECOMING 15 TO 25 KNOTS WITH GUSTS AROUND 30 TO 35 KNOTS AT TIMES.
LOW LEVEL WIND SHEAR WILL BE PRESENT AT ALL TAFS DUE TO A STRONG LOW
LEVEL JET. STRONGEST WINDS WILL BE AT KHRO AND KBPK. CEILINGS WILL
SLOWLY LOWER TONIGHT AS SHOWERS AND THUNDERSTORMS DEVELOP AHEAD OF
THE STORM SYSTEM AND COLD FRONT. THE RAIN WILL MOVE IN FROM THE WEST
AROUND 06Z IN NW AR...THEN SPREAD OVER THE STATE THROUGH MONDAY. (59)

&&

.PREV DISCUSSION... /ISSUED 404 AM CDT SUN APR 3 2011/

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...

THE RECENT PROGRESSIVE UPR PATTERN LOOKS TO CONT EARLY IN THE PD
BEFORE A BIT MORE OF AN AMPLIFIED PATTERN TAKES HOLD AROUND MIDWEEK.
A DEEP...YET QUICK MOVING UPR TROUGH WILL IMPACT THE STATE TONIGHT
AND MONDAY. AS THIS SYSTEM EXITS...SWRN CONUS TROUGHING WILL BECOME
MORE PRONOUNCED WITH UPR RIDGING SET TO BUILD OVER THE SERN US FOR
THE SECOND HALF OF THE WORK WEEK.

IT APPEARS THERE ARE 3 MAIN FOCI IN THE SHORT TERM PERIOD TO
DISCUSS...WINDS TODAY THROUGH MON...PRECIP/SVR CHCS TONIGHT AND
MON...AND THE POTENTIAL FOR BELOW FREEZING LOWS IN NRN AR MON NIGHT.

TODAY...
HOLD ONTO YOUR HATS AS STRONG SSWLY WINDS WILL MEET WIND ADVISORY
CRITERIA THIS AFTERNOON WITH SUSTAINED WINDS OF 20-30 MPH AND
OCCASIONAL GUSTS TO 35 MPH LIKELY. WITH THE SSWLY WINDS WILL COME
WARMER AIR BUT WILL ACTUALLY UNDERCUT MOS JUST A TOUCH FOR HIGHS AS
THE STRONG WINDS SHOULD MIX THINGS UP ENOUGH NEAR THE SFC TO
PRECLUDE THE EXTRA DEGREE OR TWO USUALLY AFFORDED BY SUPERADIABATIC
LAPSE RATES IN THE AFTERNOON. A PARTLY TO MOSTLY SUNNY DAY IS
EXPECTED AS MID AND HIGH CLOUDS SHOULD BE THIN ENOUGH THAT THEY WILL
HAVE LITTLE IMPACT THIS AFTERNOON AND MORNING LOW CLOUDS SHOULD ALSO
MIX OUT BY EARLY AFTERNOON.

TONIGHT AND MONDAY...
THE WINDS WILL CONTINUE TO HOWL TONIGHT AS THE GRADIENT REMAINS
TIGHT AHEAD OF AN APPROACHING COLD FRONT TIED TO THE GREAT LAKES SFC
LOW. THIS SFC LOW...A REFLECTION OF THE AFOREMENTIONED UPR TROUGH...
WILL STRENGTHEN OVERNIGHT...HELPING THE FRONT RACE THROUGH THE STATE
ON MON. PRECIP CHCS PROBABLY WILL NOT ENTER THE NW CORNER OF THE CWA
UNTIL AFTER 3AM MON MORNING. THIS LEADS US TO FOCUS NUMBER 2...SVR
WX CHCS.

SVR WX...
QUESTION MARKS STILL REMAIN REGARDING EXACT FRONTAL TIMING AND THE
HUGE IMPACTS THAT THIS TIMING WILL HAVE ON SVR WX CHCS FOR THE LZK
CWA. THE GFS...NAM...AND SREF ARE ALL SHOWING A COLD FRONT BLASTING
THROUGH AND CROSSING THE MISSISSIPPI RIVER BY 17-18Z MON WHILE THE
ECMWF AND GEM ARE A BIT SLOWER...WITH THE COLD FRONT NOT CROSSING
THE RIVER UNTIL 20-21Z. THOUGH THIS IS ONLY A DIFF OF 3 OR 4 HRS...
IT MAY DETERMINE WHERE THE ENHANCED SVR WX THREAT EXISTS.

SCENARIO 1...FASTER TIMING...
A SQUALL LINE /LIKELY WEAKENING/ CRUISES THROUGH NW AR LATE TONIGHT
NIGHT AND TO THE I30/US67 CORRIDOR BY MID MORNING MON. AS DIURNAL
HEATING DESTABILIZES THE ATMOSPHERE...EITHER EXISTING STORMS
RESTRENGTHEN OR NEW STRONG/SVR STORMS FORM OVER THE EXTREME ERN
PARTS OF THE CWA AS THE FRONT PUSHES THROUGH AROUND NOON. IN THIS
SCENARIO...THE SVR THREAT...THOUGH STILL THERE...IS MINIMIZED OVER
MUCH OF THE CWA.

SCENARIO 2...SLOWER TIMING...
A SQUALL LINE /LIKELY WEAKENING/ MOVES INTO NW AR EARLY MON MORNING
BUT DOES NOT APPROACH THE I30/US67 CORRIDOR UNTIL AROUND NOON.
DESTABILIZATION ALONG AND EAST OF THIS CORRIDOR ALLOWS STORMS TO
RESTRENGTHEN OR NEW SVR STORMS TO FORM...ENHANCING THE SVR THREAT
FOR MUCH OF ERN AR.

IT/S PRETTY TOUGH TO DETERMINE WHICH SCENARIO IS MORE LIKELY AT THIS
POINT...AND WILL FOR NOW INCLUDE SVR MENTION ONLY IN ERN AR UNTIL
EXACT TIMING CAN BE CONFIDENTLY ASSESSED. IN THE MORNING...SVR
PARAMETERS WILL FAVOR MAINLY DAMAGING STRAIGHT LINE WINDS. IN THE
AFTERNOON...SVR PARAMETERS WILL SUPPORT ALL TYPES OF SVR
WX...INCLUDING WIND/HAIL/AND EVEN AN ISO TOR...BUT THE WORST OF THE
WORST MAY DEVELOP JUST EAST OF AR ON MON AFTERNOON...STAY TUNED.

MONDAY NIGHT THROUGH WEDNESDAY NIGHT...
PRECIP WILL HAVE ALREADY CLEARED THE STATE BY MON EVENING AND THE
MAIN QUESTION WILL BE HOW COLD IT WILL GET ON MON NIGHT. AFTER
FALLING TEMPS MON AFTERNOON...HIGH PRESSURE ALMOST IMMEDIATELY
ASSERTS ITSELF BEHIND THE FRONT AND CLEAR SKIES...LOW DEWPTS...AND
LIGHT WINDS SHOULD PROVIDE A ENVIRONMENT SUPPORTIVE OF VERY CHILLY
TEMPS. GUIDANCE NUMBERS ARE NEAR OR BELOW FRZ OVER A GOOD PART OF
NRN AR AND THESE NUMBERS SEEM QUITE POSSIBLE SO THE SITUATION WILL
BE MONITORED FOR POSSIBLE FREEZE WATCHES OR WARNINGS.

RAPID RETURN TO SRLY FLOW WITH IMPRESSIVE WAA WILL ENSUE TUE AND
ESPECIALLY WED WITH HIGHS PUSHING WELL INTO THE 70S BY WED. A SHRTWV
WILL BRUSH ACROSS THE NRN PLAINS WED BUT IT WON/T BE ABLE TO GET A
COLD FRONT ALL THE WAY TO AR SO DRY WX IS EXPECTED.

&&

.LONG TERM...THURSDAY THROUGH SATURDAY

THE EXTENDED FORECAST STARTS WITH A DEVELOPING SURFACE LOW PRESSURE
OVER THE WESTERN PLAINS...A WARM FRONT OVER KS TO MO...AND A MOIST
SOUTHERLY FLOW INTO AR. THE UPPER PATTERN IS SW AND HAS SOME WEAK
SHORT WAVE ENERGY IN THE FLOW MOVING OVER ARKANSAS. FORECAST HAS A
SLIGHT CHANCE OF CONVECTION AT THIS TIME AND SEE NO REASON TO CHANGE
THIS. THURSDAY NIGHT...THIS ENERGY AND THE SURFACE LOW LIFT NE. THIS
KEEPS AR IN A MOIST SW SURFACE FLOW...WHILE A SW UPPER FLOW FROM A
CUT OFF UPPER LOW OVER THE DESERT SW U.S. WEAKER UPPER SHORT WAVE
ENERGY CONTINUES TO MOVE OVER AR...AND A SLIGHT CHANCE OF CONVECTION
REMAINS IN THE FORECAST FOR FRIDAY. ON SATURDAY...THE PATTERN
CHANGES LITTLE WITH THE SURFACE LOW OVER THE WESTERN PLAINS...THE
MAIN SURFACE BOUNDARY OVER KS TO MO...AND WEAK SHORT WAVE ENERGY IN
THE SW UPPER FLOW. THE STRONG CUT OFF IS FORECAST TO DRIFT A BIT
MORE EAST. THEREFORE A SLIGHT CHANCE OF CONVECTION REMAINS IN THE
FORECAST FOR SATURDAY. PRECIPITATION CHANCES EACH DAY ARE SOMEWHAT
LIMITED AND UNCERTAINTY DOES EXIST ON THE COVERAGE AND AMOUNT EACH
DAY. THEREFORE AT THIS TIME ONLY A PULSE STRONG OR SEVERE STORM WILL
BE POSSIBLE. TEMPERATURES THROUGH THE PERIOD WILL BE ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     80  60  68  34 /  10  50  80  10
CAMDEN AR         86  62  69  37 /  10  30  80  10
HARRISON AR       82  52  61  32 /  10  70  80   0
HOT SPRINGS AR    83  65  70  37 /  10  40  80  10
LITTLE ROCK   AR  83  64  68  38 /  10  40  80  10
MONTICELLO AR     86  69  69  40 /  10  20  80  10
MOUNT IDA AR      82  63  71  33 /  10  40  80   0
MOUNTAIN HOME AR  82  55  63  31 /  10  60  80   0
NEWPORT AR        79  60  69  35 /  10  40  80  10
PINE BLUFF AR     82  67  70  39 /  10  30  80  10
RUSSELLVILLE AR   83  61  68  33 /  10  50  80   0
SEARCY AR         79  64  68  33 /  10  40  80  10
STUTTGART AR      81  61  68  38 /  10  30  80  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT MONDAY FOR
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT
SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-
LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-
POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL.

&&

SHORT TERM...63 / LONG TERM...59
Hazardous weather outlook, Apr 3, 4:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN APR 3 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE STORMS ARE EXPECTED TONIGHT. A STRONG
STORM SYSTEM AND COLD FRONT OVER THE PLAINS WILL GRADUALLY
APPROACH ARKANSAS TODAY AND TONIGHT...AND BRING SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS...WITH THE POTENTIAL FOR STRONG
TO SEVERE STORMS. THE STORMS ARE EXPECTED TO FORM TONIGHT OVER
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...AND MOVE ACROSS THE
STATE DURING THE LATE NIGHT INTO MONDAY MORNING. THE MAIN THREATS
WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...AS WELL AS LARGE
HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE DUE TO THE STRONG
WIND FIELDS.

ALSO TODAY AND TONIGHT...DUE TO A HIGH PRESSURE SYSTEM TO THE EAST
AND THE STRONG SYSTEM TO THE WEST OF ARKANSAS...WINDY CONDITIONS
ARE EXPECTED. WINDS WILL MAINLY BE SOUTH TO SOUTHWEST AHEAD OF THE
SYSTEM AND BE 15 TO 25 MPH...WITH GUSTS APPROACHING 30 TO 35 MPH
OVER MUCH OF ARKANSAS. A WIND ADVISORY WILL BE IN EFFECT TODAY
THROUGH MONDAY. AFTER THE FRONT...WINDS WILL SWITCH TO THE NORTHWEST
BUT REMAIN ELEVATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EARLY MONDAY MORNING A RISK OF ISOLATED SEVERE STORMS WILL BE
POSSIBLE OVER ARKANSAS...BEFORE THE STORM SYSTEM AND FRONT PUSH
ALL STORMS EAST OF ARKANSAS MONDAY AFTERNOON TO EVENING. THEN DRY
CONDITIONS WILL RETURN MONDAY NIGHT AS HIGH PRESSURE PUSHES INTO
THE REGION. DRY CONDITIONS WILL CONTINUE FOR TUESDAY AND
WEDNESDAY...THEN A SLIGHT CHANCE OF RAIN IS BACK IN THE FORECAST
FOR THURSDAY THROUGH SATURDAY.

THERE IS SOME UNCERTAINTY WITH RESPECT TO THE TIMING OF THE STORM
SYSTEM TONIGHT AND MONDAY...AND THE OVERALL THREAT OF SEVERE
STORMS. RESIDENTS SHOULD MONITOR THE LATEST FORECASTS AND OUTLOOKS
FROM THE NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND MONDAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

45 strong wind. Local standard time, as filed.

Strong Wind, Boone

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Boone forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$25,000
Reported by
ASOS

Strong Wind, Marion

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Marion forecast zone
Measured
36 kt (41 mph) measured gust
Property damage
$25,000
Reported by
AWOS
Coordinates
36.268, -92.684 (the zone’s center; the record gives no point)

Strong Wind, Baxter

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Baxter forecast zone
Measured
37 kt (43 mph) measured gust
Property damage
$25,000
Reported by
ASOS
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

Strong Wind, Fulton

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Fulton forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
36.382, -91.818 (the zone’s center; the record gives no point)

Strong Wind, Sharp

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Sharp forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

Strong Wind, Izard

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Izard forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
36.095, -91.913 (the zone’s center; the record gives no point)

Strong Wind, Stone

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Stone forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
35.860, -92.157 (the zone’s center; the record gives no point)

Strong Wind, Newton

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Newton forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations

Strong Wind, Johnson

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Johnson forecast zone
Measured
30 kt (35 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations

Strong Wind, Pope

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Pope forecast zone
Measured
27 kt (31 mph) measured gust
Property damage
$25,000
Reported by
Official NWS Observations

Strong Wind, Van Buren

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Van Buren forecast zone
Measured
29 kt (33 mph) measured gust
Property damage
$25,000
Reported by
AWSS

Strong Wind, Cleburne

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Cleburne forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
35.538, -92.027 (the zone’s center; the record gives no point)

Strong Wind, Independence

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Independence forecast zone
Measured
36 kt (41 mph) measured gust
Property damage
$25,000
Reported by
AWOS
Coordinates
35.742, -91.570 (the zone’s center; the record gives no point)

Strong Wind, Jackson

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Jackson forecast zone
Measured
40 kt (46 mph) measured gust
Property damage
$25,000
Reported by
AWSS
Coordinates
35.599, -91.215 (the zone’s center; the record gives no point)

Strong Wind, Logan

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Logan forecast zone
Measured
30 kt (35 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations

Strong Wind, Scott

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Scott forecast zone
Measured
31 kt (36 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations

Strong Wind, Yell

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Yell forecast zone
Measured
30 kt (35 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations

Strong Wind, Conway

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Conway forecast zone
Measured
30 kt (35 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
35.262, -92.701 (the zone’s center; the record gives no point)

Strong Wind, Faulkner

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Faulkner forecast zone
Measured
30 kt (35 mph) estimated gust
Property damage
$50,000
Reported by
Official NWS Observations
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

Strong Wind, White

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
White forecast zone
Measured
31 kt (36 mph) measured gust
Property damage
$50,000
Reported by
AWSS
Coordinates
35.256, -91.745 (the zone’s center; the record gives no point)

Strong Wind, Woodruff

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Woodruff forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
35.186, -91.243 (the zone’s center; the record gives no point)

Strong Wind, Polk

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Polk forecast zone
Measured
31 kt (36 mph) measured gust
Property damage
$25,000
Reported by
AWSS

Strong Wind, Montgomery

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Montgomery forecast zone
Measured
32 kt (37 mph) measured gust
Property damage
$25,000
Reported by
ASOS

Strong Wind, Garland

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Garland forecast zone
Measured
30 kt (35 mph) measured gust
Property damage
$50,000
Reported by
ASOS
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Strong Wind, Perry

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Perry forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
34.947, -92.931 (the zone’s center; the record gives no point)

Strong Wind, Saline

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Saline forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$50,000
Reported by
Official NWS Observations
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

Strong Wind, Pulaski

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Pulaski forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$50,000
Reported by
ASOS
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

Strong Wind, Lonoke

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Lonoke forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
34.754, -91.889 (the zone’s center; the record gives no point)

Strong Wind, Prairie

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Prairie forecast zone
Measured
33 kt (38 mph) measured gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
34.830, -91.553 (the zone’s center; the record gives no point)

Strong Wind, Monroe

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Monroe forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
34.678, -91.204 (the zone’s center; the record gives no point)

Strong Wind, Arkansas

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Arkansas forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
34.291, -91.375 (the zone’s center; the record gives no point)

Strong Wind, Jefferson

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Jefferson forecast zone
Measured
35 kt (40 mph) measured gust
Property damage
$50,000
Reported by
ASOS
Coordinates
34.269, -91.931 (the zone’s center; the record gives no point)

Strong Wind, Grant

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Grant forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
34.290, -92.424 (the zone’s center; the record gives no point)

Strong Wind, Hot Spring

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Hot Spring forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

Strong Wind, Pike

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Pike forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

Strong Wind, Clark

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Clark forecast zone
Measured
37 kt (43 mph) measured gust
Property damage
$75,000
Reported by
AWSS
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

Strong Wind, Dallas

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Dallas forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
33.970, -92.654 (the zone’s center; the record gives no point)

Strong Wind, Cleveland

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Cleveland forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
33.898, -92.185 (the zone’s center; the record gives no point)

Strong Wind, Lincoln

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Lincoln forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
33.958, -91.733 (the zone’s center; the record gives no point)

Strong Wind, Desha

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Desha forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
33.833, -91.254 (the zone’s center; the record gives no point)

Strong Wind, Drew

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Drew forecast zone
Measured
29 kt (33 mph) measured gust
Property damage
$25,000
Reported by
ASOS
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

Strong Wind, Bradley

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Bradley forecast zone
Measured
30 kt (35 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

Strong Wind, Calhoun

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Calhoun forecast zone
Measured
30 kt (35 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
33.558, -92.503 (the zone’s center; the record gives no point)

Strong Wind, Ouachita

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Ouachita forecast zone
Measured
30 kt (35 mph) estimated gust
Property damage
$25,000
Reported by
AWOS
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

Strong Wind, Searcy

When
April 3, 7:00 AM CST to April 4, 5:00 AM CST
Where
Searcy forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 283900, 283901, 283902, 283903, 283904, 283905, 283906, 283907, 283908, 283909, 283910, 283912, 283913, 283914, 283915, 283916, 283917, 283918, 283919, 283921, 283922, 283924, 283925, 283926, 283927, 283928, 283929, 283931, 283932, 283933, 283934, 283935, 283936, 283937, 283938, 283940, 283941, 283942, 283943, 283944, and more.